The explosion problem in a flow


Journal Article

We consider the explosion problem in an incompressible flow introduced in [5]. We use a novel Lp - L∞ estimate for elliptic advection-diffusion problems to show that the explosion threshold obeys a positive lower bound which is uniform in the advecting flow. We also identify the flows for which the explosion threshold tends to infinity as their amplitude grows and obtain an effective description of the explosion threshold in the strong flow asymptotics in two-dimensional cellular flows. © 2010 Hebrew University Magnes Press.

Full Text

Duke Authors

Cited Authors

  • Berestycki, H; Kiselev, A; Novikov, A; Ryzhik, L

Published Date

  • January 1, 2010

Published In

Volume / Issue

  • 110 / 1

Start / End Page

  • 31 - 65

Electronic International Standard Serial Number (EISSN)

  • 1565-8538

International Standard Serial Number (ISSN)

  • 0021-7670

Digital Object Identifier (DOI)

  • 10.1007/s11854-010-0002-7

Citation Source

  • Scopus